Alert archive / Nebraska / Special Weather Statements in 2021
Special Weather Statement, NWS North Platte, NE
NWS North Platte, NE issued this special weather statement at Aug 31, 2021, 1:20 AM CDT for Brown County, Nebraska. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 31, 2021, 1:20 AM CDT (06:20 UTC)
- Expired
- Aug 31, 2021, 2:00 AM CDT
- In force
- 40 min
- Issued by
- NWS North Platte, NE
- Hail
- 0.75 in
- Wind
- 40
County Brown County, NE
The radar
The North Platte radar (KLNX), 74 km from the middle of the area, began a volume at 06:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 6.3 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1819 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 2084 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 300 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 18.9
The text
As transmitted.
240
WWUS83 KLBF 310620
SPSLBF
Special Weather Statement
National Weather Service North Platte NE
120 AM CDT Tue Aug 31 2021
NEZ005-008-310700-
Brown NE-Eastern Cherry NE-
120 AM CDT Tue Aug 31 2021
...A strong thunderstorm will impact portions of east central Cherry
and central Brown Counties through 200 AM CDT...
At 120 AM CDT, Doppler radar was tracking a strong thunderstorm near
Johnstown, or 13 miles west of Ainsworth, moving east at 20 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Ainsworth, Johnstown, Hofeld Lake, Antelope Peak and Keller Park
State Recreation Area.
This includes Highway 20 between mile markers 226 and 247.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Severe Thunderstorm Watch remains in effect until 500 AM CDT for
north central Nebraska.
&&
LAT...LON 4245 10026 4259 10025 4269 9977 4236 9976
TIME...MOT...LOC 0620Z 262DEG 18KT 4254 10013
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
$$
NMJWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Aug 31, 12:20 AM CDT, 1 hour earlier.
Area forecast discussion, Aug 31, 12:20 AM CDT, 1 hour before
Area Forecast Discussion National Weather Service North Platte NE 1220 AM CDT Tue Aug 31 2021 .UPDATE... Issued at 850 PM CDT Mon Aug 30 2021 A forecast update is in place for the rest of tonight using the HRRR. This forecast delays the onset of thunderstorms across ncntl Nebraska for a few hours. Isolated storms are in place across a small part of swrn Nebraska. 4 separate UA disturbances are underway across the cntl/nrn Plains this evening-one across swrn Nebraska, another across swrn SD, a third across nrn SD and a forth across ern SD. The forecast assumes the storm activity across nrn SD will drop southeast through ncntl Nebraska later tonight for likely thunderstorm chances in that area. Conditions will remain favorable for severe weather overnight. Strong winds aloft, robust moisture, a low level jet and a UA disturbance moving through srn SD are the basis for the basis for the severe weather forecast. && .SHORT TERM...(This evening through Tuesday night) Issued at 259 PM CDT Mon Aug 30 2021 Satellite shows a good amount of sunshine across Nebraska this afternoon, but bubbly low clouds are simmering beneath a weakening cap. Still expect convective initiation to occur along the diffuse warm front extending northwest to southeast through central Nebraska, and also along a dry line approaching from the west. Believe both boundaries are viable triggers for severe weather threats and will take the best of what deterministic meso guidance has to offer from their various solutions as they struggle to resolve the situation. Expect the cap to erode late this afternoon/early this evening with convection along both boundaries. Isolated supercells may develop along the dryline approaching from the west with a threat for damaging winds and large hail. As the evening wears on and the low level jet amplifies, expect the warm front will begin to light up with convection developing into am MCS with a treat primarily for damaging winds, large hail, and locally heavy rainfall. Confidence on specifics is not high but convective parameter space with ample instability, favorable shear profiles with decently curved hodographs, elevated precipitable water values, and boundaries available for convective initiation warrant concern. All guidance members suggest the severe threat will be just to our east after Midnight with quiet conditions expected for Tuesday. .LONG TERM...(Wednesday through Monday) Issued at 259 PM CDT Mon Aug 30 2021 Mid-week upper level high pressure builds across the Southern Plains with a deep trough developing across western Canada into the northern Rockies. The ECMWF continues to indicate that a plume of tropical moisture (the remnants of Hurricane Nora) will lift northward into the desert southwest from Baja on the western side of the upper high Wednesday night into Thursday. That moisture lifts northeast into the Central and Northern Plains Thursday night through Saturday which could set the stage for some spotty heavy rainfall. It will turn cooler by the end of the week into Labor Day weekend with the increased cloud cover and potential precipitation. && .AVIATION...(For the 06Z TAFS through 06Z Tuesday night) Issued at 1220 AM CDT Tue Aug 31 2021 The main aviation weather concerns occur through mid-morning with thunderstorms spreading southeast across north central Nebraska, which may be followed by low stratus clouds. Most impacts will be felt from KVTN to KODX and east. Farther south, low level wind shear conditions are present (including KLBF). Skies clear out later today in the north, while southeast surface winds also become gusty. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && UPDATE...CDC SHORT TERM...MBS LONG TERM...MBS AVIATION...Snively
Hazardous weather outlook, Aug 30, 3:54 PM CDT, 9 hours 26 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 354 PM CDT Mon Aug 30 2021 NEZ004>010-022>029-035>038-056>059-069>071-094-312100- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 354 PM CDT Mon Aug 30 2021 /254 PM MDT Mon Aug 30 2021/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Strong to severe thunderstorms will develop by early evening in western Nebraska and along a warm front through central Nebraska. Storms will become more widespread as they move southeast into the early overnight hours. The primary threats are very large hail, damaging winds, and localized flooding, while a tornado also cannot be ruled out. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. Additional thunderstorms are possible nearly every day from Wednesday through Sunday. A few storms may be strong across far northern Nebraska Wednesday evening. Stay tuned to later forecasts regarding severe potential later this week. .SPOTTER INFORMATION STATEMENT... Please relay any information about observed severe weather or flooding to the NWS. Rainfall reports are also appreciated. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Special weather statement, Aug 30, 7:57 PM CDT, 5 hours 23 minutes before
Special Weather Statement
National Weather Service North Platte NE
757 PM CDT Mon Aug 30 2021
NEZ059-070-071-310145-
Frontier NE-Hayes NE-Lincoln NE-
757 PM CDT Mon Aug 30 2021
...A strong thunderstorm will impact portions of northwestern
Frontier, southeastern Lincoln and northeastern Hayes Counties
through 845 PM CDT...
At 756 PM CDT, Doppler radar was tracking a strong thunderstorm over
Wellfleet, or 12 miles northwest of Curtis, moving east at 25 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Curtis, Wellfleet, Moorefield, Maywood and Hansen Memorial Reserve
State Wildlife Management Area.
This includes Highway 83 between mile markers 46 and 61.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4081 10084 4095 10023 4070 10022 4070 10019
4063 10018 4061 10080
TIME...MOT...LOC 0056Z 262DEG 24KT 4071 10072
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
NMJSpecial weather statement, Aug 30, 9:12 PM CDT, 4 hours 8 minutes before
Special Weather Statement
National Weather Service North Platte NE
912 PM CDT Mon Aug 30 2021
NEZ005-094-310300-
Eastern Cherry NE-Western Cherry NE-
912 PM CDT Mon Aug 30 2021
...A strong thunderstorm will impact portions of northeastern Cherry
County through 1000 PM CDT/900 PM MDT/...
At 911 PM CDT/811 PM MDT/, Doppler radar was tracking a strong
thunderstorm near Kilgore, or 14 miles west of Valentine, moving east
at 20 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Valentine, Crookston and Highway 97 crossing the Niobrara River.
This includes the following highways...
Highway 20 between mile markers 177 and 206.
Highway 97 between mile markers 132 and 141.
Highway 83 between mile markers 205 and 222.
Highway 12 between mile markers 1 and 9.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4277 10039 4281 10091 4299 10094 4300 10088
4300 10044
TIME...MOT...LOC 0211Z 262DEG 18KT 4292 10082
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
NMJSpecial weather statement, Aug 30, 10:33 PM CDT, 2 hours 47 minutes before
Special Weather Statement
National Weather Service North Platte NE
1033 PM CDT Mon Aug 30 2021
NEZ006-007-010-310415-
Holt NE-Keya Paha NE-Boyd NE-
1033 PM CDT Mon Aug 30 2021
...A strong thunderstorm will impact portions of northern Rock,
northwestern Holt, eastern Keya Paha and southwestern Boyd Counties
through 1115 PM CDT...
At 1033 PM CDT, Doppler radar was tracking a strong thunderstorm near
Springview, moving east at 25 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Burton, Nets Peak, Thomas Creek State Wildlife Management Area, Mills
and Brocksburg.
This includes the following highways...
Highway 183 near mile marker 128.
Highway 12 between mile markers 57 and 92.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 500 AM CDT for
north central Nebraska.
&&
LAT...LON 4279 9910 4278 9924 4280 9927 4278 9934
4278 9937 4276 9943 4274 9970 4292 9976
4300 9941 4300 9916
TIME...MOT...LOC 0333Z 257DEG 22KT 4285 9964
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
NMJLocal storm report, Aug 30, 11:21 PM CDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1121 PM CDT MON AUG 30 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 PM HAIL CROOKSTON 42.93N 100.75W
08/30/2021 E1.00 INCH CHERRY NE PUBLIC
DELAYED REPORT. TIME ESTIMATED BY RADAR.
&&
BROWNSpecial weather statement, Aug 30, 11:24 PM CDT, 1 hour 56 minutes before
Special Weather Statement
National Weather Service North Platte NE
1124 PM CDT Mon Aug 30 2021
NEZ010-310515-
Holt NE-
1124 PM CDT Mon Aug 30 2021
...A strong thunderstorm will impact portions of central Holt County
through 1215 AM CDT...
At 1124 PM CDT, Doppler radar was tracking a strong thunderstorm near
Stuart, or 22 miles northwest of O'Neill, moving east at 20 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
O'neill, O'Neill, Atkinson, Emmet and Midway.
This includes the following highways...
Highway 20 between mile markers 281 and 310.
Highway 281 between mile markers 177 and 202.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 500 AM CDT for
north central Nebraska.
&&
LAT...LON 4258 9913 4266 9912 4273 9860 4234 9861
TIME...MOT...LOC 0424Z 271DEG 18KT 4260 9904
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
CDCSpecial weather statement, Aug 31, 1:20 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service North Platte NE
120 AM CDT Tue Aug 31 2021
NEZ005-008-310700-
Brown NE-Eastern Cherry NE-
120 AM CDT Tue Aug 31 2021
...A strong thunderstorm will impact portions of east central Cherry
and central Brown Counties through 200 AM CDT...
At 120 AM CDT, Doppler radar was tracking a strong thunderstorm near
Johnstown, or 13 miles west of Ainsworth, moving east at 20 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Ainsworth, Johnstown, Hofeld Lake, Antelope Peak and Keller Park
State Recreation Area.
This includes Highway 20 between mile markers 226 and 247.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Severe Thunderstorm Watch remains in effect until 500 AM CDT for
north central Nebraska.
&&
LAT...LON 4245 10026 4259 10025 4269 9977 4236 9976
TIME...MOT...LOC 0620Z 262DEG 18KT 4254 10013
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
NMJThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 7:57 PM CDT | Special Weather Statement | LBF | Frontier | 48 min |
| Aug 30, 9:47 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 43 min |
| Aug 30, 10:29 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 46 min |
| Aug 30, 10:33 PM CDT | Special Weather Statement | LBF | Keya Paha | 42 min |
| Aug 30, 10:55 PM CDT | Areal Flood Advisory | LBF | Cherry | 54 min |
| Aug 30, 11:11 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 49 min |
| Aug 30, 11:24 PM CDT | Special Weather Statement | LBF | Holt | 51 min |
| Aug 30, 11:55 PM CDT | Severe Thunderstorm Warning | LBF | Brown, Cherry | 50 min |
| Aug 31, 12:42 AM CDT | Severe Thunderstorm Warning | LBF | Brown, Cherry | 48 min |
| Aug 31, 1:37 AM CDT | Special Weather Statement | LBF | Boyd | 53 min |
| Aug 31, 1:59 AM CDT | Special Weather Statement | LBF | Keya Paha | 46 min |
| Aug 31, 2:32 AM CDT | Special Weather Statement | LBF | Holt | 43 min |
| Aug 31, 2:43 AM CDT | Special Weather Statement | LBF | Brown, Keya Paha | 47 min |
| Aug 31, 3:15 AM CDT | Special Weather Statement | LBF | Holt | 45 min |
| Aug 31, 3:28 AM CDT | Special Weather Statement | LBF | Boyd, Holt, Rock | 62 min |
| Aug 31, 3:50 AM CDT | Special Weather Statement | LBF | Garfield | 40 min |
| Aug 31, 4:20 AM CDT | Special Weather Statement | LBF | Garfield, Wheeler | 40 min |
| Aug 31, 4:58 AM CDT | Special Weather Statement | LBF | Wheeler | 17 min |
Nearby
Special Weather Statements in Nebraska, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.